Alert archive / Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 194, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Aug 25, 2007, 4:13 PM EDT for Wise County, City of Norton, Virginia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2007, 4:13 PM EDT (20:13 UTC)
- Expired
- Aug 25, 2007, 5:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties City of Norton, VA, Wise County, VA
The radar
The Jackson,KY radar (KJKL), 93 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.2 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1720 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:41 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Aug 25, 2:41 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 241 PM EDT SAT AUG 25 2007 .SHORT TERM...(TONIGHT AND SUNDAY)...WEAK UPPER TROUGH TO MOVE INTO THE AREA IN THE SHORT TERM...ALONG WITH A DISSIPATING COLD FRONT. FORCING WEAK WITH THESE FEATURES. CONSIDERABLE CONVECTION FLARED AHEAD OF THE FRONT LAST NIGHT OVER MIDDLE TENNESSEE...BUT CONFIDENCE LOW THAT WE WILL SEE A REPEAT TONIGHT OVER OUR AREA. HOWEVER...WILL CARRY SLIGHT CHANCE TO LOW CHANCE POPS BOTH TONIGHT AND TOMORROW. WILL GENERALLY GO A BIT ABOVE MAV TEMPS AGAIN TONIGHT...BUT WILL STAY CLOSER FOR TOMORROW. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)...MEDIUM RANGE MODELS AND ENSEMBLES ARE IN REASONABLY GOOD AGREEMENT AND GENERALLY CONTINUE TO ADVERTISE A PATTERN SHIFT TOWARD THE END OF THE UPCOMING WORK WEEK. UPPER RIDGE THAT HAS PERSISTED OVER THE SE CONUS IS PROJECTED TO RETROGRADE WELL TO THE WEST ALLOWING A TROUGH TO SET UP OVER THE EASTERN CONUS. SURFACE FRONT THAT WILL USHER IN COOLER AIR MASS BY NEXT FRIDAY DOES NOT APPEAR TOO ACTIVE FOR THE SOUTHERN APPALACHIANS AT THIS TIME...BUT ANTICIPATE ENOUGH LIFT WITH THIS FEATURE TO WARRANT CHANCE POPS. TYPICAL DIURNAL CONVECTION EXPECTED FOR MOST DAYS PRECEDING THIS EVENT...WITH BEST CHANCE IN THE EASTERN TIER OF OUR FORECAST AREA NEARER THE MOISTURE AXIS TO OUR SOUTH AND EAST. FOR TEMPS...GENERALLY USED A COMBINATION OF GFS GUIDANCE AND ENSEMBLE MEAN GUIDANCE. TEMPS MAY ACTUALLY FALL TO NEAR CLIMATOLOGY...OR EVEN SLIGHTLY BELOW IN SOME AREAS...BY LATE IN THE LONG TERM PERIOD. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 72 94 70 94 71 / 20 20 20 10 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 71 93 68 92 69 / 20 20 20 10 10 OAK RIDGE, TN 70 93 67 94 69 / 20 20 20 10 10 TRI CITIES AIRPORT, TN 66 88 60 90 64 / 20 30 20 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && LDW/LCM
Hazardous weather outlook, Aug 25, 5:30 AM EDT, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 530 AM EDT SAT AUG 25 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-261000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 530 AM EDT SAT AUG 25 2007 /430 AM CDT SAT AUG 25 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Aug 25, 11:49 AM EDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1149 AM EDT SAT AUG 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 1 SE HAYESVILLE 35.04N 83.81W
08/24/2007 CLAY NC LAW ENFORCEMENT
ONE TREE DOWN ON MYERS CHAPEL ROAD. REPORTED BY THE
SHERIFFS DISPATCH.
0635 PM TSTM WND DMG 2 NW ATHENS 35.47N 84.63W
08/24/2007 MCMINN TN LAW ENFORCEMENT
ONE TREE DOWN ON COUNTY ROUTE 172. REPORTED BY THE
SHERIFFS DISPATCH.
0650 PM TSTM WND DMG 1 NE CALHOUN 35.31N 84.73W
08/24/2007 MCMINN TN LAW ENFORCEMENT
ONE TREE DOWN ON COUNTY ROUTE 733. REPORTED BY THE
SHERIFFS DISPATCH.
&&
FERRELLSpecial weather statement, Aug 25, 3:32 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 332 PM EDT SAT AUG 25 2007 VAZ002-252015- WISE- 332 PM EDT SAT AUG 25 2007 ...A STRONG THUNDERSTORM WAS AFFECTING WISE COUNTY AND THE CITY OF NORTON... AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WISE...MOVING EAST AROUND 10 MPH. SMALL HAIL...AND WINDS GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
Special weather statement, Aug 25, 4:01 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 401 PM EDT SAT AUG 25 2007 VAZ002-006-252100- RUSSELL-WISE- 401 PM EDT SAT AUG 25 2007 ...STRONG THUNDERSTORMS WILL AFFECT WISE AND RUSSELL COUNTIES THROUGH 5 PM... AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS OVER WISE AND RUSSELL COUNTIES NEAR NORTON AND CLEVELAND...MOVING EAST AROUND 10 MPH. WINDS UP TO 40 MPH...SMALL HAIL...AND LOCALLY HEAVY RAINFALL ARE EXPECTED WITH THESE STORMS. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DMG
Nearby
Severe Thunderstorm Warnings in Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.